MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MINN GUIDER/MP XF/8FR/100 CM; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC - MINN GUIDER/MP XF/8FR/100 CM; CATHETER, PERCUTANEOUS
Catalog Number M003101480
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 12/03/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is not available.
 
Event or Problem Description
It was reported that during the stenting procedure at left vertebral artery for complex calcified 70% stenosis, the tip of the subject catheter was detached and stuck in the proximal part of the stent.When the physician advanced another catheter to the subclavian artery and advanced a wire through the stent, it was noticed that the detached tip was moving closer to the proximal end to the subclavian part of the stent.Therefore, the physician deployed another stent in the vertebra artery to lock the detached tip between the two stents.After the procedure, the patient was with 30% residual stenosis but free flow and no signs of the distal emboli.The patient was administrated with acetylsalicylic acid (asa) for lifetime, and clopidogrel for at least three months.No further information is available for now.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Product available to stryker: updated.Expiration date: added.Returned to manufacturer on: updated.Concomitant products grid : updated.Device evaluated by mfg: updated.Summary attached: updated.Manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that the distal tip had been separated and the device appeared to have been ripped.Due to the nature of the complaint the functional evaluation was not performed.It is possible that the catheter tip may have caught onto an exposed portion of the stent during the clinical procedure causing it to become detached.However, this could not be definitively determined since the stent was not returned for analysis.Based on the results of the dhr (device history record) review, the reported event did not appear to have been manufacturing related.While there are a number of potential causes for the reported issue, because review and analysis of available information failed to identify a definitive cause, a cause of cause not established has been assigned to the reported event and analyzed anomalies.

Brand Name
GUIDER/MP XF/8FR/100 CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC - MINN
one scimed place
maple grove MN 55311
MDR Report Key8200093
Report Number3008853977-2018-00081
Device Sequence Number19353102
Product Code DQY
UDI-Device Identifier08714729244356
UDI-Public08714729244356
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K980453
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/10/2021
Device Catalogue NumberM003101480
Device Lot Number21913111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/07/2019
Initial Date Received by Manufacturer 12/03/2018
Supplement Date Received by Manufacturer01/24/2019
Initial Report FDA Received Date12/27/2018
Supplement Report FDA Received Date02/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FIELDER XTR WIRE (ASAHI); FORMULA STENT (COOK MEDICAL)